Alprazolam dependence or benzodiazepine dependence is when a person develops withdrawal symptoms on stopping the drug. The withdrawal symptoms include anxiety, sleep problems, mood swings, tremor, twitches, and headache.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
I have a history of premature ventricular contractions and fluttering after taking Alprazolam. Why?
Query: Hi doctor, I have been taking 0.5 mg of Alprazolam, once daily, for approximately three weeks. I have used it for things like airplane flights or to get good sleep, for many years. My last dose was a couple of days ago and today my heart has been fluttering pretty much all day. There is no real patt... Read Full »
Answer: Hi, Welcome to icliniq.com. I have read your query and understand your concern. Alprazolam belongs to the benzodiazepine group of drugs that are used for sleep problems, and to control anxiety. It is indicated for short-term use only, that is until other medications start working because it has a... Read Full »
What is the best method to taper Alprazolam dosage?
Query: Hello doctor, I am a 60 year old female in not too bad health. I have been on 0.25 mg of Xanax in the morning, and 0.50 mg of Xanax at bedtime, since the last three months. Now it is time to come off it. Also, I take 50 mg Pristiq in the morning. My doctor wants to change my Xanax schedule to 0.25... Read Full »
Answer: Hello, Welcome to icliniq.com. I have read your query, and understand that you are looking to taper Xanax. Xanax is Alprazolam and is a benzodiazepine drug. Dose tapering after prolonged use should be done in a gradual manner. For my patients, I reduce the dose by 20 to 25 % every two weeks. Doses c... Read Full »
How can I overcome the withdrawal symptoms of the tablet Alprazolam and reduce its dose to 0.25 mg?
Query: Hello doctor,I was prescribed the tablet Alprazolam 0.5. I took it for three months. I had difficulty quitting the medicine as I had worse withdrawal symptoms. Nevertheless, I have managed to reduce the dose to 0.25 mg, and I am fine with it. I am trying to reduce the dose again to 0.125 mg, but wit... Read Full »
Answer: Hello, Welcome to icliniq.com. Alprazolam is a short-acting Benzodiazepine that produces many withdrawal symptoms. Weaning off from it may be difficult for you. So I suggest you request your doctor to replace it with a long-acting Benzodiazepine, like Clonazepam or Chlordiazepoxide. Read Full »
Will Xanax withdrawal result in anxiety symptoms?
Query: Hello doctor, My brother who is 25 years old has been suffering from anxiety for the past four years. His doctor put him on Effexor and Elavil. Both the medicine has to be taken daily in addition to Xanax. Lately, the anxiety has developed into full blown panic attacks, two of which resulted in a ... Read Full »
Answer: Hello, Welcome to icliniq.com. I can understand your concerns. From your description, it seems that your brother might have become dependent on Xanax (Alprazolam). Xanax belongs to Benzodiazepine group of drugs and is quite notorious for causing dependence if used for a longer period. Hence... Read Full »
How to reduce the dosage of Xanax gradually?
Query: Hello doctor, I am taking tablet Alprazolam 5mg (three tablets, a total of 1.5mg) at bedtime. I do not take any Alprazolam or any other benzodiazepines during the day. Also, I started taking Alprazolam about 6-8 months ago. Originally this was for a short period of insomnia due to a life situation w... Read Full »
Answer: Hi, Welcome to icliniq.com. Thanks for your detailed query which is self explanatory about the problem. It was lengthy but it contained only relevant thoughts necessary to express your deep rooted concern. First of all feeling nervous or anxious is common term and if you do not know what it mean... Read Full »
Please help with Alprazolam addiction.
Query: Hello doctor, I am a 34 year old male. My weight is 68 kg. I am married and have two kids. Because, of the disturbance made by my kids, I was not able to sleep well sometimes. So, I just started taking tablet Alprazolam 0.25 mg. Now I have been trying to gradually stop taking the medicine. So, I ha... Read Full »
Answer: Hi, Welcome to icliniq.com.I can understand your concerns. Alprazolam is a habit forming drug. I would suggest you to take Zolpidem for disturbed sleep. Zolpidem is less addictive compared to Alprazolam. I will suggest you the following measures to get a sound sleep. Please try. Avoid sleeping duri... Read Full »
I am unable to sleep without Alprazolam. What to do?
Query: Hello doctor, I am taking Alprazolam 3mg since 5 years. I am also taking Carbamazepine 30mg since 3 years. Now I am unable to sleep without the medicine. Please help. Read Full »
Answer: Hello, Welcome to icliniq.com. You have been taking such a high dose of tablet Alprazolam 3mg since 5 years (long duration) and now you are dependent on it. My treatment plan is to shift you to tablet Valium, a long acting benzodiazepine (in place of Alprazolam) and then gradually taper of... Read Full »